Hi - Any info on this would be appreciated. I wound up in the ER today after experiencing increasing inability to finish sentences and then to get words out at all. My vital signs were apparently normal. This continued at the hospital and my face began to get numb and tingly. I was given an MRI to check for signs of stroke. After they put the gadolinium dye in the IV, I began to feel better. After the MRI my legs were weak but I could finish sentences and forty-five minutes or so later I could carry on a conversation.
They shook their heads and said it must have been some kind of migraine. But I have never had a migraine before and people I know who do have migraines say it doesn't sound like that to them. About fifteen minutes before the aphasia began, I had accidentally ingested some amoxicillin - one of my kids is taking it, and I am allergic to penicillin (got hives at age 5, no exposure since that I know of) and when I was giving him the dose I spilled some on my hand and licked it off without thinking about it. It did not occur to me to mention the amoxicillin, especially since I was having a hard time getting words out at all although I was still aware of everything going on around me and could walk, etc. I had thought the aphasia might be related to increasing dizziness I had had after an accidental blow to the head a few days prior (from a child - parenting can be dangerous :) ) but they eventually said no to that. Fully normal MRI. I am nervous because whatever it was was quite scary and I would like to not repeat it. I have had slight aphasia before about three times but never this bad and I never could figure out what caused it the other times other than stress. My face has gone numb/tingly on a few occasions and I was once told that was cataplexy. Online I have found a 1994 study out of Hungary that says gadolinium can inhibit anaphylaxis. Does this sound plausible to anyone - allergic reaction to the amoxicillin, and then the gadolinium calmed the anaphylaxis? I had slight shortness of breath but nothing serious and no hives. Could that still have been an allergic reaction? If anyone has any info I would appreciate it very much. Thank you. I feel a lot better now although still a little weak. Thank you.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?